Hail, Hancock
- When
- September 27, 7:18 PM EST
- Where
- Hancock County, Lewisport
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.933, -86.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 27, 4:50 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 550 PM EDT WED SEP 27 2006 .SHORT TERM THIS EVENING... SENT UPDATED FORECAST TO MENTION SVR TSTM WATCH 801. THE ATMOSPHERE REMAINS MARGINALLY UNSTABLE WITH A WEAK CAP AROUND 800MB. --JA PREVIOUS DISCUSSION BELOW... CURRENTLY...MOSTLY SUNNY SKIES WERE NOTED ACROSS THE ENTIRE FA THIS AFTERNOON. AS A RESULT...TEMPERATURES HAVE CLIMBED INTO THE MID AND UPPER 70S...WITH THE EXCEPTION OF THE BLUEGRASS REGION WHERE LOW TO MID 70S READINGS WERE FOUND. SFC COLD FRONT AND ASSOCIATED CLOUD COVER REMAIN WELL NORTH OF THE AREA. MOISTURE HAS BEEN A LITTLE QUICKER TO POOL IN THE AREA WITH DEWPOINTS RISING INTO THE UPPER 50S WITH SOME LOCALES TO OUR WEST REPORTING DEWPOINTS IN THE 60S. LACK OF CU FIELD IS DUE TO SOME CAPPING JUST ABOVE 800 HPA. THIS WAS NOTED ON AREA ACARS SOUNDINGS COMING INTO KSDF THIS AFTERNOON. CONTINUED SFC HEATING AND SLIGHT COOLING ALOFT WILL ALLOW THIS CAP TO MIX OUT IN THE NEXT HOUR OR SO. FOR THE SHORT TERM...MAIN FORECAST PROBLEM CONTINUES TO BE SFC FRONTAL BOUNDARY AND CHANCES OF CONVECTION LATE THIS AFTERNOON AND TONIGHT. LATEST SHORT TERM MODELS INCLUDING NCEPS GFS AND WRF RUNS CONTINUE TO BE IN AGREEMENT WITH BRINGING SFC FRONTAL BOUNDARY THROUGH THE AREA DURING THE OVERNIGHT HOURS. ATTENTION THEN TURNS TO CONVECTION ASSOCIATED WITH SAID FRONTAL BOUNDARY. COMBINATION OF DIFFERENTIAL THERMAL ADVECTION...STEEP LEVEL LAPSE RATES AND STRONGLY FORCED ASCENT ALONG FRONT WILL LIKELY PRODUCE A LINE OF CONVECTION THAT WILL MOVE THROUGH THE FA THIS EVENING. LOOKING AT THE 27/00Z SPC 4.5KM MM-WRF RUN SEEMS TO BE VERIFYING FAIRLY WELL AS OF 18Z. THIS DEVELOPS A LINE OF CONVECTION NW OF OUR AREA AROUND 21Z AND THEN BRINGS IT THROUGH THE MIDDLE OF THE FA AROUND 28/06Z. SHEAR PARAMETERS CONTINUE TO LOOK GOOD WITH ABOUT 40KTS OF AVAILABLE SHEAR...SUFFICIENT FOR ORGANIZED LINEAR CONVECTION. HOWEVER...BEST COMBO OF SHEAR/INSTABILITY WILL APPEARS TO BE MAXIMIZED TO OUR SOUTHWEST ACROSS SE MO/W KY/NE AR. MAIN THREAT IN OUR AREA WILL LIKELY BE DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. BEST CHANCE OF ORGANIZED SEVERE STILL LOOKS TO BE WEST OF A NEW CASTLE KY TO SCOTTSVILLE KY LINE. AS PBL COOLS THIS EVENING...INSTABILITY WILL WANE...HOWEVER...STRONG ASCENT ON THE FRONT SIDE OF APPROACHING VORT WILL CONTINUE TO PROVIDE SUFFICIENT LIFT FOR SOME THUNDER AFTER MIDNIGHT ACROSS CENTRAL AND EAST CENTRAL KY. MODEL QPF FIELDS STILL SHOW ABOUT THREE QUARTERS TO AN INCH OF RAINFALL. WITH THE RECENT RAINS AND SOMEWHAT MOIST GROUND...WILL CONTINUE TO MONITOR HYDRO ISSUES OVERNIGHT. CAT POPS TONIGHT ARE VERY REASONABLE AND WILL CONTINUE. SOME COLDER AIR WILL WORK IN AFTER THE FRONTAL PASSAGE WITH TEMPERATURES BOTTOMING OUT IN THE LOW TO MID 50S BY MORNING. FOR THURSDAY...NOT REALLY GOING TO BE A GREAT WEATHER DAY ACROSS THE FA. SFC COLD FRONT WILL CONTINUE TO MOVE ACROSS EASTERN PORTIONS OF THE FA DURING THE MORNING HOURS PROVIDING SHRA AND CHC OF THUNDER. HOWEVER...SIGNIFICANT MID LEVEL H5 TROF AND THERMAL TROF WILL LAG BEHIND AND PASS THROUGH THE AREA DURING THE DAY. WITH THIS COLDER AIR FILTERING IN ALOFT...STEEP LAPSE RATES WILL PROMOTE SCT TO NUMEROUS SHOWERS ACROSS THE FA. HIGHS WILL LIKE WARM SOME IN THE MORNING TO THE LOW TO MID 60S BEFORE FALLING THROUGH THE AFTERNOON IN WAKE OF THE THERMAL TROF PASSING TO OUR EAST. PREVIOUS FCST OF LIKELY POPS CONTINUES TO LOOK GOOD...HOWEVER GIVEN THE COOLING ALOFT AND STEEP LAPSE RATES...WILL KEEP CHC OF THUNDER IN THE FCST AT THIS TIME. -JARVIS .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... LARGE SCALE UPPER FLOW PTTN AS DEPICTED IN GFS AND SREF ENS MEANS SHOWS TROFINESS REMAINING OVER THE REGION THROUGH ABOUT DAY 4/SUN...THEN RIDGING DEVELOPING INTO NEXT WEEK WITH 500MB HEIGHTS ABOVE NORMAL BY DAY 6-7/TUE-WED. AT THE BEGINNING OF THE PERIOD (0Z/FRI)...SHARP UPPER TROF IS ROTATING THROUGH THE DISTRICT. WHILE BULK OF THE PRECIP IS FCST TO BE WELL E OF THE CWA WITHIN MORE FAVORABLE SYNOPTIC ENVIRONMENT PER 9Z SREF...RELATIVELY STEEP LAPSE RATES ASSOC WITH COLD POOL ALOFT WILL KEEP A CHC OF -TSRA IN FCST THROUGH THURS EVE...HIGHEST POPS IN THE ERN ZONES. SREF DEPICTS PRECIP CHANCES WANING BY 6Z/FRI...AND WILL FOLLOW. PER NAM LOW LEVEL RH FIELDS...SCT-BKN LOW CLOUDS MAY PERSIST BEHIND UPPER WAVE PASSAGE INTO FRI...AS HIGH PRES MOVES INTO THE REGION. SIGNIFICANT 850MB THERMAL TROF DEPICTED BY ENS MEANS WITH READINGS AT LEAST 2 STD DEV BELOW NORMAL AT 18Z/FRI. SOME PLACES IN THE CWA...DEPENDING ON AFTN CLOUD COVER...MAY STRUGGLE TO REACH 60F FRIDAY. A SECOND UPPER WAVE FCST TO THEN DROP INTO THE OHIO VALLEY SAT/SUN WITHIN NWLY FLOW. REGARDING PRECIP...MOISTURE RETURN WILL BE A LIMITING FACTOR AND WILL TAKE SOME TIME TO GET DECENT MOISTURE THIS FAR NORTH. BEST CHANCES APPEAR TO BE SAT AFTN INTO SAT NIGHT. INSTABILITY VERY MARGINAL...SO WILL MENTION ONLY SHRA AND NO THUNDER AT THIS TIME. SOUTHERLIES COULD GET FAIRLY GUSTY AHEAD OF THE WAVE/FRONT SATURDAY PER LOW LEVEL WIND FIELDS...GUSTS TO 20KTS POSSIBLE. FEEL THAT PRECIP SHOULD LARGELY BE OUT OF THE CWA BY DAYBREAK SUNDAY...BUT NOT OUT OF THE QUESTION THAT SOME -SHRA MAY REMAIN OVER FAR SRN KY DURING THE MORNING HOURS AS ENS MEAN DOES SHOW AN AXIS OF RELATIVELY HIGH PWS OVER SRN KY VALID AT 12Z/SUN. TEMPS ARE FCST TO INCREASE INTO EARLY NEXT WEEK COUPLED WITH RIDGING ALOFT PER ENS MEANS. READINGS MAY VERY WELL CREEP INTO THE LOWER 80S IN PARTS OF THE CWA TUESDAY. THERE ARE SIGNS THAT A FRONTAL BOUNDARY MAY DROP INTO THE REGION BY SOMETIME WEDNESDAY OF NEXT WEEK. AT THIS TIME UNCERTAINTY IS TOO GREAT TO INCLUDE IN THE FCST...BUT SOMETHING TO WATCH IN LATER FCSTS. -CS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT WED SEP 27 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 PM EDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. AHEAD OF AN APPROACHING COLD FRONT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS SOUTHERN INDIANA AND MOVE INTO CENTRAL KENTUCKY OVERNIGHT. THE STORMS WILL LIKELY BEGIN TO AFFECT SOUTHERN INDIANA AFTER 500 PM EDT AND BEGIN TO AFFECT PORTIONS OF NORTH CENTRAL KENTUCKY AFTER 700 PM EDT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY SEVERE WEATHER THREATS. THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER WILL BE WEST OF A LINE FROM NEW CASTLE KENTUCKY TO FRANKLIN KENTUCKY. AS THE COLD FRONT PUSHES THROUGH THE REGION OVERNIGHT...SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER MUCH OF THE OUTLOOK AREA. STRONG THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY THREAT DURING THE OVERNIGHT HOURS. IN ADDITION...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. RAINFALL AMOUNTS DURING THE OVERNIGHT PERIOD ARE EXPECTED TO RANGE BETWEEN ONE HALF AND ONE INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. SHOWERS WITH A FEW THUNDERSTORMS WILL BE LIKELY ACROSS THE OUTLOOK AREA ON THURSDAY...AND OVER AREAS EAST OF I-65 THURSDAY EVENING. THE MAIN THREATS FROM ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND TONIGHT. MJ/CS
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE LOUISVILLE KY 609 PM EDT WED SEP 27 2006 INZ076-083-272315- DUBOIS-ORANGE- 509 PM CDT WED SEP 27 2006 AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOALS TO OAKLAND CITY...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF BEDFORD TO 21 MILES NORTHEAST OF PETERSBURG TO OAKLAND CITY...AND MOVING EAST AT 20 MPH. FREQUENT LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR JASPER BY 600 PM CDT. NEAR PAOLI BY 700 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 707 PM EDT WED SEP 27 2006 INZ076-077-084-280000- CRAWFORD-ORANGE-WASHINGTON- 707 PM EDT WED SEP 27 2006 AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF SALEM TO 11 MILES NORTHEAST OF ENGLISH TO 8 MILES WEST OF ENGLISH...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SALEM BY 725 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL IRELAND 38.42N 87.00W
09/27/2006 E0.50 INCH DUBOIS IN EMERGENCY MNGR
&&
RLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 730 PM EDT WED SEP 27 2006 INZ090-280000- HARRISON- 730 PM EDT WED SEP 27 2006 ...STRONG THUNDERSTORMS APPROACHING HARRISON COUNTY... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF ENGLISH TO 9 MILES EAST OF ENGLISH TO 8 MILES SOUTHEAST OF ENGLISH...MOVING EAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR HANCOCK CHAPEL BY 735 PM EDT. NEAR CENTRAL BARREN BY 740 PM EDT. NEAR BRADFORD BY 745 PM EDT. NEAR CORYDON BY 750 PM EDT. NEAR LACONIA BY 755 PM EDT. NEAR LANESVILLE BY 800 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND 113. BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE STRONG AND GUSTY WINDS UP TO 50 MPH WELL AHEAD OF THE HEAVIEST RAIN. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS EXPECTED WITH THESE STORMS...SO STAY AWAY FROM WINDOWS AND AVOID USING THE PHONE. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 746 PM EDT WED SEP 27 2006 INZ083-280015- DUBOIS- 646 PM CDT WED SEP 27 2006 ...STRONG THUNDERSTORM OVER DUBOIS COUNTY... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER AND MALTERSVILLE...MOVING EAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 818 PM EDT WED SEP 27 2006 INZ078-079-092-KYZ031>033-280200- SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...JEFFERSONVILLE... LA GRANGE...BEDFORD...NEW CASTLE 818 PM EDT WED SEP 27 2006 A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS EASTERN CLARK AND SCOTT COUNTIES AS WELL AS JEFFERSON COUNTY INDIANA AND INTO OLDHAM... TRIMBLE... AND HENRY COUNTIES IN NORTH CENTRAL KENTUCKY THROUGH 9 PM EDT. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS BETWEEN 45 AND 50 MPH... SMALL HAIL... CLOUD TO GROUND LIGHTNING... AND A BRIEF PERIOD OF HEAVY RAIN. JA
The Evansville,IN radar (KVWX), 81 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531083.